MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD PNK 20GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD PNK 20GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381833
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Address information was not provided, therefore, xx was used as a place holder.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheters' needle was did not retract.The following information was provided by the initial reporter: "once i finished inserting the iv, i went to push the button for the needle retraction and the button didn't depress and the needle did not retract.I observed there was no obvious defect of the needle or the rest of the device.The device was the insyte autoguard shielded iv catheter 20g.The needle not retracting put me at a potential risk that did not happen, once i realized the device was defective, i placed the needle on the floor away from me and the patient until i completed the iv insertion and placed the needle into the sharps container promptly following the task.Exposed needle.No harm to the patient occurred.".
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review for lot 3167255 did not reveal any annotations or non-conformances during the manufacturing process related to this incident.Based on the available information we are not able to identify a root cause at this time.

Brand Name
INSYTE AUTOGUARD PNK 20GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18521251
Report Number1710034-2023-01538
Device Sequence Number20520922
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number381833
Device Lot Number3167255
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown